MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.
 
Event or Problem Description
Bayer medical care was notified of an extravasation that occurred during an enhanced ct scan on an elderly female patient while connected to a stellant ct injection system.The customer reported an undisclosed amount of contrast had extravasated during the procedure at the patient's iv (intravenous site) catheter location.The iv catheter was subsequently removed and a new one was started after which the injection and scan were successfully completed.Post procedure, the patient was treated at an outpatient department.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
A system service check of the stellant ct injector, serial number (b)(6), was completed on july 29, 2020 which confirmed that the injector was operating within bayer specifications.There was no evidence of equipment malfunction.The disposables that were in used during the event were discarded.The customer confirmed that the disposables were supplied by a third party vendor and were not bayer/medrad products.The stellant ct injection system operation manual cautions the user as follows: patient injury could result from using improper accessories.Use only accessories and options provided by bayer designed for this system.Additional applications training was offered; however, the customer declined.The site continues to use the stellant ct injection system after the reported event with no further issues reported.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola, pa
MDR Report Key10282914
Report Number2520313-2020-00027
Device Sequence Number2853337
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;